Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 29, 2021, 7:03 PM CDT for Lincoln County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 29, 2021, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3541 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 12.7
The text
As transmitted.
821
WWUS83 KLBF 300003
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
703 PM CDT Thu Jul 29 2021
NEZ057-059-300045-
Lincoln NE-Keith NE-
703 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 745 PM CDT/645 PM MDT/...
At 703 PM CDT/603 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Sutherland Reservoir State Recreation Area, or 20
miles west of North Platte, moving north at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Sarben, Big Bald Hill, Coker, O'Fallons and Birdwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Sutherland Reservoir, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4102 10122 4102 10134 4130 10139 4128 10101
4124 10081 4095 10094 4091 10104
TIME...MOT...LOC 0003Z 175DEG 11KT 4107 10117
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 29, 6:19 PM CDT, 44 minutes earlier.
Area forecast discussion, Jul 29, 6:19 PM CDT, 44 minutes before
Area Forecast Discussion National Weather Service North Platte NE 619 PM CDT Thu Jul 29 2021 .SHORT TERM...(This evening through Friday night) Issued at 323 PM CDT Thu Jul 29 2021 Satellite shows two fairly potent UA disturbances moving through MT and WY this afternoon. The disturbances are the basis for likely thunderstorm chances Friday afternoon and Friday night. The disturbances will lift north and east through wrn SD tonight and move through ncntl Nebraska Friday and Friday night. The models suggest the first disturbance moving SD tonight would set off scattered thunderstorms across nrn Nebraska late tonight and Friday morning and the second disturbance arrives Friday afternoon or evening producing the best thunderstorm chance. h500mb-300mb winds aloft increase to 25 to 40 kts across ncntl Nebraska and a warm front will lift north Friday providing focus for storm development. Given the strong winds aloft and the excellent upper level support shown by the models, some amount of severe storm development appears likely. The only limiter might be lapse rates; temperatures at h500mb remain fairly warm, -7C or warmer. Storm hazards are primarily wind damage and perhaps isolated tornado development. Given the warm air aloft, large hail would seem to be a lesser concern. The models are in very good agreement opening up a warm sector across ncntl Nebraska Friday afternoon. The strong winds aloft, deep moisture and attendant warm front are the basis for the tornado concern. Precipitable water increases to over 1.5 inches ahead of storm development and this is the basis for WPC's marginal excessive rainfall outlook. All of this storm activity should be south and east of ncntl Nebraska Saturday morning. Isolated to scattered thunderstorm coverage is in place this evening and overnight for the ongoing thunderstorms across across wrn and ncntl Nebraska. The 12z KLBF UA sounding suggested a high based or elevated thunderstorm chance. Given the very weak winds aloft- 15- 20kts at h500-h300mb, these storms have the potential to produce wind gusts and this is the basis for SPC's day one marginal severe weather risk. The temperature forecast leans on the short term model blend plus bias correction. The produced lows mostly in the 60s and highs in the 80s north and 90s to near 100 south Friday. A surge of warm air and deeper mixing across srn Nebraska supports the very warm temperature forecast. Dew points are expected to fall somewhat in the afternoon and a check on heat indices suggest upper 90s. No Heat Advisory will be issued for this forecast but it will be close. Later forecasts could include a Heat Advisory along and south of Interstate 80 if dew points can remain in the mid 60s or higher throughout the afternoon. .LONG TERM...(Saturday through Thursday) Issued at 323 PM CDT Thu Jul 29 2021 Western and north central Nebraska will remain post-frontal Saturday and beyond. The robust area of thunderstorms across ncntl Nebraska Friday should send an outflow driven cold front through wrn Nebraska Saturday. Sunday and beyond, a fairly strong upper low will form near Hudson Bay and this will place wrn and ncntl Nebraska in a strong northwest flow aloft as strong subtropical high pressure aloft becomes centered over the cntl and srn Rockies. A reinforcing Canadian cold front will move through Nebraska Sunday. This back door cold front will push through the region and become stationary across ern WY and nern Colorado. The result will be several days of highs in the 80s and thunderstorm chances will be confined to wrn Nebraska where, presumably, storm activity firing across WY or the Black Hills will move south-southeast through wrn Nebraska at times. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 619 PM CDT Thu Jul 29 2021 A couple aviation weather concerns arise over the next 24 hours or so, including reduced visibility from haze/smoke and thunderstorms. The brunt of the smoke will likely stay over the northern terminals (KVTN to KONL) with visby improving overnight but falling again around sunrise. Isolated thunderstorms may affect southern terminals (KOGA to KLBF to KBBW) with tempo gusty erratic winds. Thunderstorm coverage will increase tomorrow morning and afternoon, mainly in the north. Some storms could be severe after 30/21z with large hail and wind gusts 50+ kts. && .FIRE WEATHER... Issued at 323 PM CDT Thu Jul 29 2021 A check on the 18z RAP and HRRR model near surface smoke forecasts suggests the thick plume of trapped near sfc smoke across ern SD this afternoon will drop south into northern Nebraska tonight and possibly remain in place during the day Friday. The models provide a 48 hour forecast and suggest the smoke will partially mix out Friday. The smoke is trapped in an inversion layer below 700mb. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively FIRE WEATHER...CDC
Hazardous weather outlook, Jul 29, 3:54 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Thu Jul 29 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Thu Jul 29 2021 /254 PM MDT Thu Jul 29 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to widely scattered thunderstorms are possible across much of western and north central Nebraska this afternoon through tonight. A few storms could be strong to severe, with large hail and damaging wind as the primary hazards. The area with the greatest risk to see a stronger storm will be from the southern Panhandle into southwest and central Nebraska. Additionally, locally heavy rainfall is possible, mainly near the Nebraska and South Dakota border. Heat index values may approach 100 degrees late this afternoon for locations generally south of Highway Two. Addition to the heat, smoke from wildfires in the Western United States and Canada may lower visibility and create air quality that is unhealthy to sensitive groups. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Additional thunderstorm activity is expected Friday afternoon through early Saturday morning. Locally heavy rainfall may produce flooding Friday into Friday night mainly north of Interstate 80 and east of highway 83. Severe storms are possible Friday afternoon and evening generally east of a Stapleton to Ainsworth line. Large hail and gusty wind will be the primary severe weather threats. A combination of very warm temperatures and high humidity will lead to heat index values in the middle to upper 90s across portions of southwest Nebraska Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More details can be found at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 29, 1:42 PM CDT, 5 hours 21 minutes before
Special Weather Statement National Weather Service North Platte NE 142 PM CDT Thu Jul 29 2021 NEZ005>010-024>029-036>038-059-071-094-300245- Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Hooker-Thomas- Blaine-Loup-Garfield-Wheeler-McPherson-Logan-Custer-Lincoln- Frontier-Western Cherry- Including the cities of Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Tryon, Ringgold, Stapleton, Broken Bow, North Platte, Curtis, Eustis, Maywood, Cody, Eli, Merriman, and Kilgore 142 PM CDT Thu Jul 29 2021 /1242 PM MDT Thu Jul 29 2021/ ...Wildfire Smoke from the Western U.S. and Canada to impact portions of Western and North Central Nebraska... Smoke and haze from Wildfires in Canada and the Western United States is dropping south across the Plains. Areas of thick ground smoke will be possible with visibilities lowering to 3 miles at times. The smoke may linger into Friday night. The greatest concentration of smoke will be across north central Nebraska or locations east of highway 83, however visibilities may lower to 5 miles west of the highway. Those with health conditions sensitive to air quality should reduce prolonged outdoor activity. Should air conditions worsen, prolonged or heavy exertion should be avoided by those susceptible to air quality issues. Others may want to consider the impacts of the expected poor air quality when planning and participating in outdoor activities and adjust as necessary.
Special weather statement, Jul 29, 5:21 PM CDT, 1 hour 42 minutes before
Special Weather Statement National Weather Service North Platte NE 521 PM CDT Thu Jul 29 2021 NEZ038-292300- Custer NE- 521 PM CDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 600 PM CDT... At 520 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Oconto to 13 miles south of Callaway. Movement was north at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Oconto, Burr Oak, Buckeye, Lodi and Pressey State Wildlife Management Area. LAT...LON 4105 10005 4124 10009 4123 9950 4105 9958 TIME...MOT...LOC 2220Z 198DEG 9KT 4110 9975 4111 9999 Snively
Special weather statement, Jul 29, 6:35 PM CDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 635 PM CDT Thu Jul 29 2021 NEZ059-300015- Lincoln NE- 635 PM CDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN COUNTY UNTIL 715 PM CDT... At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Wallace, or 19 miles southwest of North Platte, moving north at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sutherland Reservoir State Recreation Area. LAT...LON 4089 10094 4089 10116 4114 10122 4114 10089 TIME...MOT...LOC 2335Z 175DEG 11KT 4096 10107 Snively
Special weather statement, Jul 29, 7:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
703 PM CDT Thu Jul 29 2021
NEZ057-059-300045-
Lincoln NE-Keith NE-
703 PM CDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEITH AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 745 PM CDT/645 PM MDT/...
At 703 PM CDT/603 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Sutherland Reservoir State Recreation Area, or 20
miles west of North Platte, moving north at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sutherland, Hershey, Paxton, Sutherland Reservoir State Recreation
Area, Sarben, Big Bald Hill, Coker, O'Fallons and Birdwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Sutherland Reservoir, get out of the water and move
indoors or inside a vehicle. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4102 10122 4102 10134 4130 10139 4128 10101
4124 10081 4095 10094 4091 10104
TIME...MOT...LOC 0003Z 175DEG 11KT 4107 10117
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 40 min |
| Jul 30, 5:40 PM CDT | Special Weather Statement | LBF | Logan | 50 min |
| Jul 30, 5:58 PM CDT | Special Weather Statement | LBF | Thomas | 47 min |
| Jul 30, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 40 min |
| Jul 30, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 43 min |
| Jul 30, 6:46 PM CDT | Special Weather Statement | LBF | Garden | 29 min |
| Jul 30, 6:47 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.